Stability and Hopf bifurcation of a two species malaria model with time delays

  • Ephraim Agyingi Rochester Institute of Technology
  • Tamas Wiandt Rochester Institute of Technology
  • Matthias Ngwa Rochester Institute of Technology
Keywords: Malaria transmission, multiple species, multiple delays, stability analysis, Hopf bifurcation


We present a mathematical model of the transmission dynamics of two species of malaria with time lags. The model is equally applicable to two strains of a malaria species. The reproduction numbers of the two species are obtained and used as threshold parameters to study the stability and bifurcations of the equilibria of the model. We find that the model has a disease free equilibrium, which is a global attractor when the reproduction number of each species is less than one. Further, we observe that the non-disease free equilibrium of the model contains stability switches and Hopf bifurcations take place when the delays exceed the critical values.

How to Cite
Agyingi, Ephraim, Tamas Wiandt, and Matthias Ngwa. 2017. “Stability and Hopf Bifurcation of a Two Species Malaria Model With Time Delays”. Letters in Biomathematics 4 (1), 59-76.